Alert archive / Michigan / Frost Advisories in 2009

Frost Advisory 2, NWS Gaylord, MI

May 24, 200918 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 24, 2009, 4:12 PM EDT for 18 counties in Michigan. It took effect at May 25, 2009, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 24, 2009, 4:12 PM EDT (20:12 UTC)
In effect from
May 25, 2009, 2:00 AM EDT
Expired
May 25, 2009, 7:00 AM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 18 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2009-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2009-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KAPX 242012
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EDT SUN MAY 24 2009

...AREAS OF FROST POSSIBLE OVERNIGHT...

.HIGH PRESSURE BUILDING INTO NORTHERN MICHIGAN WILL LEAD TO MAINLY
CLEAR SKIES AND LIGHT WINDS TONIGHT DROPPING TEMPERATURES INTO THE
30S EARLY MONDAY MORNING.

MIZ008-015>019-021>024-026>036-251015-
/O.NEW.KAPX.FR.Y.0002.090525T0600Z-090525T1100Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA...
GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY
412 PM EDT SUN MAY 24 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. 

TEMPERATURES WILL FALL INTO THE 30S EARLY MONDAY MORNING. THE
COLDEST READINGS WILL BE IN THE INTERIOR LOW LYING AREAS...AWAY
FROM THE IMMEDIATE LAKESHORES...WHERE FROST FORMATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AS
3 follow-up statements
000 
WWUS73 KAPX 250220
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1020 PM EDT SUN MAY 24 2009

...AREAS OF FROST OVERNIGHT...

.HIGH PRESSURE BUILDING INTO NORTHERN MICHIGAN WILL LEAD TO
MAINLY CLEAR SKIES AND LIGHT WINDS TONIGHT...DROPPING
TEMPERATURES INTO THE LOWER TO MIDDLE 30S BY MORNING.

MIZ008-015>019-021>024-026>036-251100-
/O.CON.KAPX.FR.Y.0002.090525T0600Z-090525T1100Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA...
GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY
1020 PM EDT SUN MAY 24 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY. 

TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY MORNING.
THE COLDEST READINGS WILL BE IN THE INTERIOR LOW LYING
AREAS...AWAY FROM THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JZ
000 
WWUS73 KAPX 250740
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
340 AM EDT MON MAY 25 2009

...AREAS OF FROST EARLY THIS MORNING...

.HIGH PRESSURE BUILDING INTO NORTHERN MICHIGAN WILL LEAD TO
MAINLY CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING...DROPPING
TEMPERATURES INTO THE LOWER TO MIDDLE 30S.

MIZ008-015>019-021>024-026>036-251100-
/O.CON.KAPX.FR.Y.0002.000000T0000Z-090525T1100Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA...
GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY
340 AM EDT MON MAY 25 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S BY DAYBREAK.
THE COLDEST READINGS WILL BE IN THE INTERIOR LOW LYING AREAS...
AWAY FROM THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MR
000 
WWUS73 KAPX 251104
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
704 AM EDT MON MAY 25 2009


MIZ008-015>019-021>024-026>036-251215-
/O.EXP.KAPX.FR.Y.0002.000000T0000Z-090525T1100Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA...
GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY
704 AM EDT MON MAY 25 2009

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$

ADAM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 24, 1:41 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 24, 1:41 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
141 PM EDT SUN MAY 24 2009

.SYNOPSIS.../ISSUED AT 315 AM/

CANADIAN HIGH PRES WILL INCREASE ITS INFLUENCE OVER THE REGIONS WX
TODAY AND MONDAY. A LOW PRESSURE SYSTEM WILL EJECT OUT OF THE
ROCKIES MONDAY. THIS LOW WILL MOVE INTO CANADA TUESDAY...WITH ITS
COLD FRONT APPROACHING THE GREAT LAKES LATE IN THE DAY. THIS FRONT
WILL MOVE THRU TUE NIGHT. CLOUDS WILL INCREASE TUE WITH AN
INCREASING CHANCE OF RAIN...AS THIS COLD FRONT ABSORBS THE
SUB-TROPICAL LOW THAT IS MOVING NORTH OUT OF THE GLFMEX. THIS FRONT
IS EXPECTED TO MOVE SLOWLY. THIS WILL PROLONG THE CHANCE OF RAIN
INTO WEDNESDAY.

JH

&&

.SHORT TERM.../ISSUED AT 1050 AM/...THIS AFTERNOON

ON THE LATEST SURFACE WEATHER MAP...1024 MB HIGH PRESSURE WAS
CENTERED ACROSS NORTHERN MINNESOTA WITH 1007 LOW PRESSURE ACROSS
THE ARKANSAS/MISSISSIPPI BORDER. SATELLITE IMAGERY AND SURFACE
OBSERVATIONS INDICATE MAINLY CLEAR SKIES EXPECT FOR LINGERING
CLOUDINESS ACROSS FAR SOUTHEAST ZONES. FORECAST CONCERNS THIS
AFTERNOON ARE MINIMAL WITH NEARSHORE WINDS THE BIGGEST ISSUE.

SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTHWEST
THIS AFTERNOON SUPPLYING LOTS OF DRY AIR (MEAN 1000-500 MB RH 20
TO 30 PERCENT). LINGERING CLOUDS WILL CLEAR SOUTHEAST ZONES
SHORTLY WITH JUST A FEW CU EXPECTED TO DEVELOP LEAVING MOSTLY
SUNNY CONDITIONS OVERALL. 850 MB TEMPERATURES RANGE FROM PLUS 3
NORTH TO PLUS 7 SOUTH WHICH SHOULD YIELD HIGHS FROM THE LOWER 60S
TO AROUND 70.

SULLIVAN

&&

.LONG TERM.../ISSUED AT 315 AM/...TONIGHT AND BEYOND

HIGH PRESSURE AND DRY AIR THRU THE COLUMN WILL MAINTAIN MOSTLY CLEAR
SKIES...DRY WX AND SEASONABLE TEMPS TONIGHT THRU MONDAY EVENING.
ANOTHER COOL NIGHT IS IN STORE FOR NRN MICHIGAN...WITH LOW TEMPS
TONIGHT COOLING BACK INTO THE UPPER 30S AND LOWER 40S. HIGH TEMPS
MEMORIAL DAY WILL AGAIN WARM INTO THE MID 60S TO AROUND 70.

TWO LOW PRESSURE SYSTEMS...ONE OVER THE LOWER MISSISSIPPI VALLEY AND
ONE OVER THE NRN PLAINS...WILL MERGE OVER THE MID MISSISSIPPI VALLEY
LATE TUESDAY INTO WEDNESDAY. THIS MERGED SYSTEM WILL THEN HEAD NE...
TRACKING THRU THE SRN GREAT LAKES WEDNESDAY NIGHT AND THURSDAY. THIS
SYSTEM WILL PROVIDE NRN MICHIGAN WILL OUR NEXT CHANCE OF RAIN.
MODELS STILL IN FAIR DISAGREEMENT AS TO EXACTLY HOW THIS SYSTEM WILL
EVOLVE...INCLUDING TRACK AND TIMING OF THE LOW AS WELL AS HOW FAR
NORTH THE GULF-ENHANCED MOISTURE WILL REACH. GFS TRACKS THE LOW
SOUTH OF MICHIGAN...WHILE THE ECMWF TAKES THE LOW CENTER THRU SRN
LWR MICHIGAN. HARD TO SAY AT THIS POINT WHICH SOLUTION IS MORE
LIKELY...SO WILL KEEP POPS IN THE CHANCE CATEGORY FOR LATE MONDAY
NIGHT THRU WEDNESDAY NIGHT. TEMPS WILL STAY RIGHT AROUND
NORMAL...WITH HIGHS IN THE 60S TO AROUND 70 AND LOWS IN THE 40S.

&&

.MARINE.../ISSUED AT 315 AM/

GREAT BOATING WEATHER EXPECTED FOR THE REMAINDER THE HOLIDAY WEEKEND
AS HIGH PRESSURE MAINTAINS CONTROL OF NORTHERN MICHIGAN WEATHER.
EXPECT FAIRLY LIGHT WINDS AND WAVES THROUGH MONDAY. THE NEXT CHANCE
FOR ANY INCLEMENT WEATHER LOOKS TO HOLD OFF UNTIL AT LEAST LATE
MONDAY NIGHT.

MSB

&&

.AVIATION.../ISSUED AT 140 PM/...VALID FOR 18Z TAFS

HIGH PRESSURE WILL LEAD TO VRF CONDITIONS THROUGH THE TAF PERIOD
WITH A LIGHT NORTHEAST WIND FLOW.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 24, 3:30 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
330 AM EDT SUN MAY 24 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
330 AM EDT SUN MAY 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Michigan, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.